Naloxone – saving lives
The life-saving effect of naxolone is that it temporarily reverses the effects of an opiate overdose, it has no effect on overdoses resulting from the use of other drugs and it acts quickly: it can begin to wear off in 20 mins.18 Oct 2014
Kevin Ratcliffe FRPharmS (IP) FFRPS
Consultant Pharmacist (Addictions)
NMP Lead (BSMHFT)
Some of the factors that increase the risk of overdose are: Injecting rather than smoking drug, mixing drugs (especially heroin, benzos, alcohol, methadone, etc. which are respiratory depressants), using alone, the variable purity of street drugs, using in unfamiliar surroundings, using with unfamiliar people increase the risks of overdose. Some of the risky times are those in which we have lost tolerance, we are at the beginning / ending substitute medication and we are in difficult life events.
Some of the external signs of overdose is a person unconscious, that cannot be woken, cyanosis (blue tinge to lips, tip of nose, eye bags, finger tips or nails), not breathing at all or taking slow/shallow or infrequent breaths and pin point pupils.
Doctors can lead the way to healthier drug policies – join IDHDP now.Share this on: